Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 50, NWS Des Moines, IA

September 10, 2014Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Sep 10, 2014, 9:40 AM CDT for Mahaska County, Wapello County, Iowa. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Sep 10, 2014, 9:40 AM CDT (14:40 UTC)
Expired
Sep 11, 2014, 2:38 PM CDT
In force
29 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River near Eddyville (EDYI4).

Action stage
60 ft
Minor stage
63 ft
Moderate stage
68 ft
Major stage
70 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS83 KDMX 101440
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
940 AM CDT WED SEP 10 2014

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...MIDDLE
RIVER...SOUTH RIVER...THOMPSON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...DECATUR...
  MADISON...POLK...WAPELLO...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC123-179-111440-
/O.NEW.KDMX.FL.W.0050.140910T1440Z-140911T1938Z/
/EDYI4.1.ER.140910T1302Z.140910T1800Z.140910T1938Z.NO/
940 AM CDT WED SEP 10 2014

* UNTIL THIS AFTERNOON.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 61.3 FEET...OR 0.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 61.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE THIS AFTERNOON.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-111440-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-140912T0849Z/
/OTMI4.1.ER.140910T1008Z.140911T0000Z.140911T0849Z.NO/
940 AM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL EARLY THURSDAY MORNING.
* AT  9:20 AM WEDNESDAY THE STAGE WAS 12.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 13.1 FEET...OR 2.1 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT  12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC153-111440-
/O.EXT.KDMX.FL.W.0049.000000T0000Z-140913T1800Z/
/DEMI4.2.ER.140910T1218Z.140911T0600Z.140912T1800Z.NO/
940 AM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL FRIDAY AFTERNOON.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 12.6 FEET...OR 0.6 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 16.0 FEET...OR 4.0 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT...AT  16.0 FEET...SOUTHWEST 30TH STREET IS CLOSED FROM 
  GEORGE FLAGG PARKWAY TO BELL AVENUE. GEORGE FLAGG PARKWAY IS 
  CLOSED FROM SOUTHWEST 30TH STREET TO SOUTHWEST 28TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC121-181-111440-
/O.EXT.KDMX.FL.W.0044.000000T0000Z-140912T1000Z/
/IDNI4.1.ER.140910T0745Z.140910T1800Z.140911T1000Z.NR/
940 AM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 24.1 FEET...OR 1.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 24.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  24.0 FEET...WATER REACHES THE SOUTH SHOULDER OF 
  HIGHWAY G24. NUMEROUS COUNTY GRAVEL ROADS ARE OVERTOPPED.

&&

LAT...LON 4139 9376 4151 9347 4149 9338 4141 9354
      4135 9373 4139 9376             

$$

IAC181-111440-
/O.EXT.KDMX.FL.W.0045.000000T0000Z-140911T1552Z/
/AKWI4.1.ER.140910T0839Z.140910T1415Z.140910T1552Z.NO/
940 AM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO 
  THE DES MOINES RIVER.
* UNTIL THIS MORNING.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 29.8 FEET...OR 0.8 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT  28.3 FEET...WATER COVERS PORTIONS OF IOWA 92 BETWEEN 
  MILE MARKERS 137.5 AND 139.

&&

LAT...LON 4138 9333 4130 9347 4135 9350 4148 9336
      4148 9333 4138 9333             

$$

IAC053-111440-
/O.EXT.KDMX.FL.W.0047.000000T0000Z-140913T0808Z/
/DVSI4.1.ER.140910T0601Z.140911T0000Z.140912T0808Z.NO/
940 AM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY FRIDAY MORNING.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 14.5 FEET...OR 2.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.5 FEET...OR 3.5 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
  OF DAVIS CITY NEAR I-35.

&&

LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
      4058 9384                       

$$
1 follow-up statement
975 
WGUS83 KDMX 102019
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
319 PM CDT WED SEP 10 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...NORTH 
RIVER...SOUTH RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...MADISON...
  POLK...WAPELLO...WARREN
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...MIDDLE RIVER...THOMPSON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR...MADISON...
  WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC123-179-102049-
/O.CAN.KDMX.FL.W.0050.000000T0000Z-140911T1938Z/
/EDYI4.1.ER.140910T1302Z.140910T1430Z.140910T1833Z.NO/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* AT  2:15 PM WEDNESDAY THE STAGE WAS 60.8 FEET...OR 0.2 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 57.0 FEET THURSDAY MORNING.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-112018-
/O.EXT.KDMX.FL.W.0048.000000T0000Z-140912T1121Z/
/OTMI4.1.ER.140910T1008Z.140910T1350Z.140911T1121Z.NO/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL THURSDAY MORNING.
* AT  2:20 PM WEDNESDAY THE STAGE WAS 11.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.0 FEET...OR 1.0 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  12.0 FEET...WATER AFFECTS ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC153-112018-
/O.EXT.KDMX.FL.W.0049.000000T0000Z-140913T1700Z/
/DEMI4.1.ER.140910T1218Z.140911T0000Z.140912T1700Z.NO/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY FRIDAY...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL MIDDAY FRIDAY.
* AT  1:45 PM WEDNESDAY THE STAGE WAS 13.9 FEET...OR 1.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.5 FEET...OR 2.5 FEET ABOVE FLOOD STAGE...THIS
  EVENING. GO BELOW FLOOD STAGE MIDDAY FRIDAY.
* IMPACT...AT  13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS
  PARK.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

IAC121-181-112018-
/O.EXT.KDMX.FL.W.0043.000000T0000Z-140913T0000Z/
/NRWI4.1.ER.140911T1200Z.140911T1200Z.140912T0000Z.NO/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY 
  LINE...TO THE DES MOINES RIVER.
* UNTIL THURSDAY EVENING.
* AT  2:15 PM WEDNESDAY THE STAGE WAS 21.1 FEET...OR 0.9 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 22.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED.

&&

LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344
      4138 9379 4143 9379             

$$

IAC121-181-112018-
/O.CON.KDMX.FL.W.0044.000000T0000Z-140912T1000Z/
/IDNI4.1.ER.140910T0745Z.140910T1915Z.140911T1000Z.NR/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL THURSDAY MORNING.
* AT  2:15 PM WEDNESDAY THE STAGE WAS 24.5 FEET...OR 1.5 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  24.0 FEET...WATER REACHES THE SOUTH SHOULDER OF 
  HIGHWAY G24. NUMEROUS COUNTY GRAVEL ROADS ARE OVERTOPPED.

&&

LAT...LON 4139 9376 4151 9347 4149 9338 4141 9354
      4135 9373 4139 9376             

$$

IAC181-112018-
/O.EXT.KDMX.FL.W.0045.000000T0000Z-140912T0059Z/
/AKWI4.1.ER.140910T0839Z.140910T1715Z.140911T0059Z.NO/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO 
  THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT  2:15 PM WEDNESDAY THE STAGE WAS 29.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 29.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  28.3 FEET...WATER COVERS PORTIONS OF IOWA 92 BETWEEN 
  MILE MARKERS 137.5 AND 139.

&&

LAT...LON 4138 9333 4130 9347 4135 9350 4148 9336
      4148 9333 4138 9333             

$$

IAC053-112018-
/O.CON.KDMX.FL.W.0047.000000T0000Z-140913T0808Z/
/DVSI4.1.ER.140910T0601Z.140911T1200Z.140912T0808Z.NO/
319 PM CDT WED SEP 10 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY FRIDAY MORNING.
* AT  2:00 PM WEDNESDAY THE STAGE WAS 13.4 FEET...OR 1.4 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 14.7 FEET...OR 2.7 FEET ABOVE FLOOD STAGE...
  THURSDAY MORNING. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  13.0 FEET...FLOODING OF AGRICULTURAL LAND OCCURS NORTH
  OF DAVIS CITY NEAR I-35.

&&

LAT...LON 4058 9384 4082 9400 4085 9387 4058 9373
      4058 9384                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:09 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 10, 6:09 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT WED SEP 10 2014

.UPDATE...
ISSUED AT 411 AM CDT WED SEP 10 2014

UPDATED TO CANCEL FLASH FLOOD WATCH.

&&

.SHORT TERM /TODAY/...
ISSUED AT 338 AM CDT WED SEP 10 2014

MAIN SYSTEM BEGINNING TO PULL AWAY EARLY TODAY WITH REMAINING
CONVECTION EXITING THE SOUTHEAST EARLY TODAY AND A DEFORMATION AXIS
LIGHT RAIN STILL OCCURRING OVER THE NORTH THROUGH MID MORNING. THE
FLASH FLOOD WATCH WILL BE CANCELED FOR THE 4 AM PACKAGE WITH THE
REMAINING COUNTIES ALREADY IN WARNING...AND LITTLE IF ANY ADDITIONAL
RAINFALL EXPECTED THIS MORNING. CLOUDS WILL HOLD ON AND COLDER
CONDITIONS WITH INCREASING NORTH WINDS WILL BRING THE COOLER AIR
ACROSS THE REGION FOR THE REMAINDER OF TODAY. AS THE LOW PULLS
AWAY...GRADUALLY THE PRECIPITATION WILL END AND CLOUDS WILL BEGIN TO
SHOW SOME EROSION BY LATE IN THE AFTERNOON OR EARLY EVENING HOURS.
BY MID TO LATE AFTERNOON... TEMPERATURES SHOULD COOL INTO THE LOWER
TO MID 50S ACROSS THE NORTHWEST AND IN THE MID 60S IN THE SOUTHEAST.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 338 AM CDT WED SEP 10 2014

DRY CONDITIONS EXPECTED TONIGHT WITH SOME LINGERING LOW STRATUS
EXPECTED TO REMAIN THROUGH THE NIGHT INTO THURSDAY MORNING. MAY
SEE SOME PEEKS OF SUN EARLY THURSDAY...BUT A WEAK UPPER LEVEL
DISTURBANCE PUSHING EASTWARD THROUGH THE REGION ALOFT SHOULD
KEEP SOME CLOUD COVER ACROSS THE AREA THROUGH THE DAY. A LARGER
UPPER LEVEL WAVE DIGS INTO THE CENTRAL US BY FRIDAY...WITH AN AREA
OF PRECIPITATION EXPECTED ALONG ANOTHER COLD FRONT DROPPING
THROUGH THE STATE AND BAROCLINIC ZONE SITUATED ACROSS THE REGION
ALOFT. THIS WILL BRING IN ANOTHER REINFORCING SHOT OF COLD AIR FOR
LATE FRIDAY INTO SATURDAY. PRECIP AMOUNTS SHOULD BE FAIRLY LIGHT
AROUND A TENTH TO QUARTER OF AN INCH. A LARGE AREA OF HIGH
PRESSURE THEN BUILDS INTO THE STATE FOR THE WEEKEND WITH DRY AND
COOL CONDITIONS EXPECTED. ANOTHER SHORTWAVE TROUGH DROPS THROUGH
THE CWA SUNDAY NIGHT INTO EARLY MONDAY WHICH COULD BRING ANOTHER
CHANCE FOR SOME LIGHT SHOWERS...WITH DRY CONDITIONS EXPECTED TO
RESUME INTO THE MIDDLE OF NEXT WEEK AS ANOTHER LARGE AREA OF HIGH
PRESSURE BUILDS INTO THE REGION.

TEMPERATURES THROUGHOUT THE PERIOD WILL BE WELL BELOW AVERAGE FOR
THIS TIME OF YEAR AS H85 TEMPS DROP INTO THE SINGLE DIGITS ABOVE
ZERO OVER THE NEXT FEW DAYS...AND RECOVER SOME INTO THE WEEKEND.
CLOUDS ARE EXPECTED ACROSS THE AREA FOR THURSDAY INTO FRIDAY ALONG
WITH THE PRECIP CHANCES FRIDAY WHICH WILL HELP KEEP TEMPS EVEN
COOLER. SOME NEAR RECORD MINIMUM HIGH TEMPERATURES ARE POSSIBLE
ACROSS MUCH OF THE AREA FOR THURSDAY INTO FRIDAY. SKIES ARE
EXPECTED TO CLEAR OUT FRIDAY NIGHT WITH THE HIGH SETTLING INTO THE
AREA AND LIGHT WINDS WHICH WILL ALLOW TEMPS TO DROP INTO THE 30S
ACROSS THE AREA...ALLOWING FOR NEAR RECORD LOW TEMPERATURES
POSSIBLY BY SATURDAY MORNING. THERE MAY BE THE POTENTIAL FOR SOME
PATCHY FROST EARLY SATURDAY MORNING AS WELL...BUT THERE IS SOME
UNCERTAINTY IN HOW LONG THE CLOUD COVER MAY LINGER ACROSS PORTIONS
OF THE AREA FRIDAY NIGHT. TEMPS THEN REBOUND SOME INTO THE WEEKEND
AND EARLY NEXT WEEK...BUT OVERALL REMAIN BELOW THE SEASONAL
AVERAGES.

&&

.AVIATION...10/12Z
ISSUED AT 609 AM CDT WED SEP 10 2014

LIFR/IFR CIGS AROUND WITH A FEW HOLES IN THE LOW STRATUS.
NORTHWEST WINDS TO INCREASE THROUGH THE DAY AND THEN DIMINISH THIS
EVENING. LOW STRATUS TO LIFT TO MAINLY MVFR BY MID DAY AND REMAIN
THROUGH THE FORECAST PERIOD. MAJORITY OF STEADY PRECIPITATION HAS
ENDED...BUT SOME DRIZZLE REMAINS WITH VSBYS IN THE MVFR AND LOW
VFR RANGE.

&&

.HYDROLOGY...
ISSUED AT 338 AM CDT WED SEP 10 2014

SOME PORTIONS OF THE AREA REMAIN UNDER FLASH FLOOD WARNINGS FROM
HEAVY RAINFALL EARLIER IN THE NIGHT. ADDITIONALLY RAPID RISES HAVE
BEEN OBSERVED ON MANY CREEKS AND STREAMS WITH EXPECTED RISES ON
THE MAIN STEM RIVERS OVER THE NEXT FEW DAYS. RIVERS THAT ARE
EXPECTED TO GO INTO FLOOD WILL MAINLY CLIMB INTO THE MINOR
CATEGORY...BUT A FEW SPOTS MAY HAVE SOME MODERATE FLOODING. LITTLE
RAINFALL IS EXPECTED IN THE COMING DAYS...WITH DRY CONDITIONS OVER
THE WEEKEND.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...REV
LONG TERM...BEERENDS
AVIATION...BEERENDS
HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 10, 4:41 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
441 AM CDT WED SEP 10 2014

IAZ057>062-070>075-081>086-092>097-111000-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
441 AM CDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>028-033>039-044>050-111000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
441 AM CDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A POTENTIAL FOR PATCHY FROST DURING THE EARLY
MORNING HOURS SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJB

In the hours before

Local storm report, Sep 10, 8:27 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            4 SSW WINTERSET         41.29N 94.06W
09/09/2014                   MADISON            IA   LAW ENFORCEMENT

            2400 BLOCK OF PAMMEL PARK ROAD FLOODED -
            DEPTH OF WATER UNKNOWN.

&&
Local storm report, Sep 10, 8:36 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
836 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     FLOOD            CRESTON                 41.06N 94.36W
09/10/2014                   UNION              IA   LAW ENFORCEMENT

            WATER OVER ROAD ON BRIDGE ON P64 ... GRAVEL
            ROAD AT 210TH AVENUE WATER OVER ROAD OR
            DAMAGED LATE TUESDAY NIGHT - TIME UNKNOWN
            AND WATER DEPTH UNKNOWN. MANY RURAL ROADS
            WITH DAMAGE.

&&
Local storm report, Sep 10, 8:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
839 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     FLASH FLOOD      3 NW SPRING HILL        41.45N 93.68W
09/10/2014                   WARREN             IA   LAW ENFORCEMENT

            HIGHWAY 28 SHUTDOWN AND PORTIONS OF S23
            COVERED WITH WATER - ALSO CLOSED FOR A TIME.

&&
Local storm report, Sep 10, 8:42 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     FLASH FLOOD      5 N INDIANOLA           41.43N 93.56W
09/10/2014                   WARREN             IA   LAW ENFORCEMENT

            BANNER LAKES - SOMERSET STATE PARK ...
            SOMERSET RD NORTH OF INDIANOLA AT 65/69
            CLOSED DUE TO FLOODING.

&&
Local storm report, Sep 10, 8:51 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
851 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 NW BEACON             41.29N 92.70W
09/10/2014                   MAHASKA            IA   LAW ENFORCEMENT

            MUCHAKINOCK CREEK OUT OF BANKS 1.5 MILES
            WEST OF HIGHWAY 163 ON HIGHWAY 92. ROAD
            CLOSED.

&&
Local storm report, Sep 10, 8:55 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
855 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     FLASH FLOOD      2 WSW ALBIA             41.02N 92.85W
09/10/2014                   MONROE             IA   LAW ENFORCEMENT

            WATER OVER ROAD ON OLD HIGHWAY 34 AND 189TH
            STREET - PORTION OF ROAD CLOSED DUE TO
            FLOODING AT THIS LOCATION.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:07 PM CDTFlash Flood WarningDMXDecatur, Ringgold, Wayne11 hr
Sep 9, 7:14 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne46 min
Sep 9, 8:07 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello11 hr
Sep 9, 8:34 PM CDTSpecial Weather StatementDMXCass26 min
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren64 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXWarren41 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMahaska, Marion55 hr
Sep 9, 9:49 PM CDTRiver Flood WarningDMXDecatur3 days
Sep 9, 9:54 PM CDTFlash Flood WarningDMXAdair, Adams, Cass, Madison, Union6 hr
Sep 10, 12:46 AM CDTFlash Flood WarningDMXClarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more6 hr
Sep 10, 2:53 AM CDTRiver Flood WarningDMXDavis, Wapello53 hr
Sep 10, 3:05 AM CDTRiver Flood WarningDMXPolk4 days
Sep 10, 3:48 AM CDTAreal Flood WarningDMXMadison12 hr
Sep 10, 6:01 AM CDTAreal Flood WarningDMXClarke, Ringgold, Union12 hr
Sep 10, 6:21 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren12 hr
Sep 10, 6:58 AM CDTAreal Flood WarningDMXMonroe12 hr
Sep 10, 3:23 PM CDTAreal Flood WarningDMXMadison12 hr

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.